Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 14, 2018, 6:23 PM EDT for Amherst County, Rockbridge County, Virginia. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2018, 6:23 PM EDT (22:23 UTC)
- Expired
- May 14, 2018, 7:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 131 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 6:40 PM EDT | HAIL 1.25 | 2 Nw Vesuvius, VA | HALF DOLLAR SIZE HAIL FELL NEAR EXIT 205 ALONG INTERSTATE 81. |
| May 14, 6:42 PM EDT | HAIL 0.88 | 3 Se Rockbridge Baths, VA | NICKEL SIZE HAIL FELL ALONG MAURY RIVER ROAD. |
| May 14, 6:43 PM EDT | HAIL 1.25 | 3 Se Rockbridge Baths, VA | HALF DOLLAR SIZE HAIL WAS OBSERVED ALONG SMOKEY ROW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 6:11 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WUUS51 KRNK 142223
SVRRNK
VAC009-163-142330-
/O.NEW.KRNK.SV.W.0033.180514T2223Z-180514T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
623 PM EDT MON MAY 14 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northern Rockbridge County in west central Virginia...
Northeastern Amherst County in central Virginia...
* Until 730 PM EDT
* At 623 PM EDT, a severe thunderstorm was located over Brownsburg,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Buena Vista...
Amherst...
Goshen...
Forks Of Buffalo...
and Clifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3789 7915 3786 7915 3781 7917 3781 7914
3778 7911 3778 7907 3772 7907 3770 7899
3755 7890 3755 7887 3750 7892 3750 7895
3793 7960 3808 7948
TIME...MOT...LOC 2223Z 293DEG 22KT 3796 7936
HAIL...1.00IN
WIND...60MPH
$$
KK3 follow-up statements
794
WWUS51 KRNK 142242
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
642 PM EDT MON MAY 14 2018
VAC009-163-142330-
/O.CON.KRNK.SV.W.0033.000000T0000Z-180514T2330Z/
Rockbridge VA-Amherst VA-
642 PM EDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHERN ROCKBRIDGE AND NORTHEASTERN AMHERST COUNTIES...
At 641 PM EDT, a severe thunderstorm was located over Fairfield,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Buena Vista...
Amherst...
Goshen...
Forks Of Buffalo...
and Clifford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3789 7915 3786 7915 3781 7917 3781 7914
3778 7911 3778 7907 3772 7907 3770 7899
3755 7890 3755 7887 3750 7892 3750 7895
3791 7958 3805 7944
TIME...MOT...LOC 2241Z 308DEG 16KT 3791 7929
HAIL...1.00IN
WIND...60MPH
$$
KK952
WWUS51 KRNK 142301
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
701 PM EDT MON MAY 14 2018
VAC009-163-142330-
/O.CON.KRNK.SV.W.0033.000000T0000Z-180514T2330Z/
Rockbridge VA-Amherst VA-
701 PM EDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN ROCKBRIDGE AND NORTHEASTERN AMHERST COUNTIES...
At 701 PM EDT, a severe thunderstorm was located near Alto, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Buena Vista...
Amherst...
Forks Of Buffalo...
Clifford...
and Rockbridge Baths.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3781 7917 3781 7914 3778 7911 3778 7907
3772 7907 3770 7899 3755 7890 3755 7887
3750 7892 3750 7895 3788 7953 3803 7940
3789 7915 3786 7915
TIME...MOT...LOC 2301Z 318DEG 23KT 3781 7918
HAIL...1.00IN
WIND...60MPH
$$
KK667
WWUS51 KRNK 142326
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
726 PM EDT MON MAY 14 2018
VAC009-163-142336-
/O.EXP.KRNK.SV.W.0033.000000T0000Z-180514T2330Z/
Rockbridge VA-Amherst VA-
726 PM EDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCKBRIDGE AND
NORTHEASTERN AMHERST COUNTIES WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
A severe thunderstorm watch remains in effect until 100 AM EDT for
central and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3781 7917 3781 7914 3778 7911 3778 7907
3772 7907 3770 7899 3755 7890 3755 7887
3750 7892 3750 7895 3788 7953 3803 7940
3789 7915 3786 7915
TIME...MOT...LOC 2326Z 293DEG 22KT 3775 7901
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:10 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 14, 3:10 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 310 PM EDT Mon May 14 2018 .SYNOPSIS... A stationary front extended from the Ohio Valley into eastern Virginia. This front will remain over the Ohio Valley and Mid Atlantic region for the rest of the week. Tropical moisture will intersect this boundary resulting in daily showers and thunderstorms Tuesday through at least Friday. && .NEAR TERM /THROUGH TUESDAY/... As of 308 PM EDT Monday... Visible satellite and composite radar shows some scattered showers and thunderstorms near a lee trough across Bath and Rockbridge Counties. More significant severe weather concern exists from central Ohio eastward into the Pittsburgh metro area where a cluster of severe thunderstorms has evolved along old outflow from storms which fired overnight in the southern Great Lakes. This latter feature is also being organized by a mesolow located close to west- central PA. The airmass across our area is already strongly unstable, with lifted indices of -7 to -9C and mid-level lapse rates of 7-8 C/km. Deep layer shear remains limited, being further removed from the stronger belt of westerlies across northern WV into northern VA. Per consensus from higher resolution models, severe storms now along the northern mid-Atlantic/eastern Ohio Valley appear likely to evolve into a severe MCS with an enhanced wind threat into northern VA and the eastern WV Panhandle late this afternoon into early this evening. These models also develop isolated to scattered potential strong thunderstorms on the southern/western flank of the MCS across an area from Bath to Roanoke County north/east in VA, as well as Greenbrier County. A few of these storms may become severe with damaging winds and hail the primary concerns as storms move east/southeast. The threat window should exist from about 4 pm until about 9 PM this evening. Our northern and eastern half of the forecast area remains under outlooked severe probabilities by the Storm Prediction Center, with Slight Risk extending from Lewisburg to near South Boston north and east, with a wind-driven Enhanced Risk from Bath County to Buckingham County northeast. Marginal severe weather probabilities have been shown from Summers County to just northeast of Blacksburg and Martinsville. The slight risk area best encompasses the threat area for scattered severe this afternoon into early evening where enhanced wording for winds and hail have been shown; isolated strong to severe can't be ruled out potentially as far south as Blacksburg to Martinsville but confidence here is lower on such. Thunderstorms shouldn't pose a great hydro threat as storms should be moving rather quickly, but will produce localized heavy rain. Forecast area elsewhere, from our NC counties and the New River Valley southwest should stay removed from any thunder threat and on the dry side this evening. Decreased PoPs to dry starting 03z when the convective threat should be over. Should see partly cloudy skies thereafter with lows in the 60s. Didn't spend as much time on Tuesday given convective potential. Forecast was based on reviewing the 12z NAM, 12z GFS and 09z SREF mean. Tuesday looks to start off on the quiet side, with partly cloudy skies. Sky cover should continue to increase from the southeast in response to a subtropical low over the eastern Gulf of Mexico advecting a plume of moisture eastward into the Carolinas and as far west as the Blue Ridge. Guidance continues to support another round of showers and thunderstorms during the afternoon hours, preferentially along the Blue Ridge given added upslope enhancement but couldn't be ruled out anywhere. CAPE values are around 2000 J/kg on the forecast NAM sounding, with very little steering layer flow and small Corfidi vectors. PWATs around 1.25"-1.5" support a threat of heavy rain in thunder, and potential for localized flooding in vicinity of the Blue Ridge given very slow cell motion. Highs should be about 2-4 degrees cooler given a greater cloud coverage than today, in the 80s. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 308 PM EDT Monday... Very little change this period with models agreeing on fairly wet pattern as upper trough sets up from the TN valley to the Florida Gulf Coast with an increasing flow from the south. Front to our north nudges southward at times, but never quite makes it to our forecast area. However, interaction between this front and the moisture streaming northward along with instability leads to showery weather everyday with storms likely as well. The severe threat will be limited by the deep moist profiles but cannot rule out isolated severe, though we are not outlooked. The main threat will be heavy downpours as PWATS exceed 1.5 inches. At the moment Wed-Thu look the wettest but early for any flood watches and will mention the threat in the HWO and graphical HWO. Temperatures remain above normal but highs will be scaled back by clouds and showers. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 309 PM EDT Monday... Little change in the forecast this period as upper trough lingers in the east with stalled front to our north. Noticed the ECM shows trough going flatter/weaker by Sunday though will lean toward a slower solution, while at the same time front remains parallel to the upper flow and stays elongated from the Mid-Atlantic the mid- MS/lower Ohio Valley. Will stay with a good chance of showers and storms each day with best chance in the afternoon/evenings, while temperatures stay warmer than normal though highs will kept somewhat down due to clouds and higher moisture content in air. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... As of 154 PM EDT Monday... VFR conditions generally, but potential exists for scattered strong to severe thunderstorms between 20-01z generally north and east of Roanoke. Storms may take on a linear configuration as they move across the northern/central Blue Ridge. More isolated coverage appears to be the case for locations south of Roanoke. Will indicate VCTS at Lewisburg, Lynchburg, Roanoke and Blacksburg, but best chance at seeing strong/severe storms this afternoon/early evening is at Lewisburg and Lynchburg. Thunderstorms capable of strong gusty winds producing localized turbulence, hail, frequent lightning, and sub-VFR visibility from heavy rainfall. Will tempo any imminent convective threats. Will need to watch for potential foggy areas in the wake of the thunderstorms but lowered confidence presently limits placing in TAFs attm. Outside of thunderstorms, winds mainly light west. Will see cumulus re-develop into scattered thunderstorms again on Tuesday. Showers possible elsewhere but should preferentially be along the Blue Ridge given upslope enhancement. Storms may be slow moving and produce sub-vfr vis and lightning. Winds should be rather variable and light on Tuesday. .Extended Aviation Discussion... Generally VFR, but prospect for showers/thunderstorms will increase by mid week associated with southward sagging front and moisture streaming north from the Gulf of Mexico. Weather pattern will remain summerlike through the week. Daily threat for numerous afternoon and evening showers and thunderstorms with MVFR ceilings and visibilities will continue on Wednesday through Friday. && .CLIMATE... As of 635 AM EDT Monday... Additional record warmth remains possible today, especially for warm low temperatures. May 14th Record Highs....Record Warm Lows Roanoke Va 93 in 1956 ......67 in 1956 Danville VA 95 in 1956 ......68 in 1991 Lynchburg VA 92 in 1956 ......70 in 1933 Blacksburg VA 86 in 2000 ......62 in 1956 Bluefield WV 86 in 1985 ......63 in 2014 May 15th Record Highs....Record Warm Lows Roanoke Va 92 in 1962 ......65 in 1963 Danville VA 95 in 1985 ......64 in 2009 Lynchburg VA 93 in 1900 ......65 in 1905 Blacksburg VA 88 in 1985 ......60 in 2004 Bluefield WV 85 in 1988 ......62 in 2013 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AL/AMS NEAR TERM...AL SHORT TERM...WP LONG TERM...WP AVIATION...AL/AMS CLIMATE...AMS
Hazardous weather outlook, May 14, 3:14 PM EDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 314 PM EDT Mon May 14 2018 VAZ019-020-023-024-034-035-045>047-WVZ507-508-151915- Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell- Appomattox-Buckingham-Eastern Greenbrier-Western Greenbrier- 314 PM EDT Mon May 14 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are expected to develop and move east to southeast between 3 and 8 PM. Gusty to damaging winds, hail, heavy rainfall and frequent lightning are convective hazards in strong to severe thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Scattered thunderstorms are expected Tuesday, mainly during the afternoon and evening. Some of these storms may be strong to severe with damaging wind, hail and very heavy rain. Thunderstorms will be more numerous by Wednesday and Thursday. Heavy rain is likely with any of these storms and localized flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-059- WVZ042>044-151915- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania- Halifax-Charlotte-Mercer-Summers-Monroe- 314 PM EDT Mon May 14 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Numerous thunderstorms are expected by Wednesday and Thursday. Heavy rain is likely with any of these storms and localized flooding is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 14, 2:46 PM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
246 PM EDT MON MAY 14 2018
VAZ024-035-141930-
Amherst-Rockbridge-
246 PM EDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCKBRIDGE AND
NORTHEASTERN AMHERST COUNTIES AND THE NORTHEASTERN CITY OF
LEXINGTON...
Until 330 PM EDT
At 245 PM EDT, a strong thunderstorm was located near Rockbridge
Baths, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lexington...
Rockbridge Baths...
Cornwall...
Lowesville...
and Alto.
This includes The following Location VMI.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3792 7919 3789 7915 3786 7914 3781 7917
3781 7914 3778 7911 3778 7908 3777 7907
3772 7907 3770 7903 3770 7899 3768 7898
3767 7897 3779 7945 3797 7945 3797 7928
TIME...MOT...LOC 1845Z 274DEG 30KT 3788 7936
KKSpecial weather statement, May 14, 5:46 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
546 PM EDT MON MAY 14 2018
VAZ020-024-142245-
Bath-Rockbridge-
546 PM EDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ROCKBRIDGE AND
NORTHEASTERN BATH COUNTIES...
Until 645 PM EDT
At 545 PM EDT, a strong thunderstorm was located near Burnsville,
moving southeast at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Goshen...
Rockbridge Baths...
Millboro...
Cornwall...
and Bells Valley.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3822 7971 3820 7956 3818 7951 3815 7953
3817 7949 3815 7944 3809 7949 3790 7916
3777 7929 3818 7992 3827 7980
TIME...MOT...LOC 2145Z 308DEG 19KT 3814 7961
KKSpecial weather statement, May 14, 5:59 PM EDT, 24 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 559 PM EDT MON MAY 14 2018 VAZ018-022-023-034-142300- Botetourt-Craig-Roanoke-Bedford- 559 PM EDT MON MAY 14 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ROANOKE...EAST CENTRAL CRAIG...NORTHWESTERN BEDFORD AND SOUTHERN BOTETOURT COUNTIES... Until 700 PM EDT At 559 PM EDT, a strong thunderstorm was located near New Castle, moving east at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Buchanan... Troutville... New Castle... Montvale... and Catawba. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3738 8011 3756 8012 3763 7964 3736 7962 TIME...MOT...LOC 2159Z 266DEG 13KT 3748 8003 KK
Special weather statement, May 14, 6:10 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
610 PM EDT MON MAY 14 2018
VAZ023-024-035-142315-
Botetourt-Amherst-Rockbridge-
610 PM EDT MON MAY 14 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCKBRIDGE...WEST
CENTRAL AMHERST AND NORTHEASTERN BOTETOURT COUNTIES...THE CITY OF
BUENA VISTA AND THE CITY OF LEXINGTON...
Until 715 PM EDT
At 610 PM EDT, a strong thunderstorm was located near Gala, moving
east at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lexington...
Buena Vista...
Glasgow...
Collierstown...
and Natural Bridge.
This includes The following Location VMI.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3756 7933 3757 7937 3760 7939 3761 7941
3760 7943 3762 7944 3761 7946 3758 7945
3765 7983 3778 7981 3779 7976 3776 7967
3780 7965 3783 7936
TIME...MOT...LOC 2210Z 266DEG 13KT 3770 7972
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:46 PM EDT | Special Weather Statement | RNK | Rockbridge | 44 min |
| May 14, 5:46 PM EDT | Special Weather Statement | RNK | Bath | 59 min |
| May 14, 5:59 PM EDT | Special Weather Statement | RNK | Botetourt | 61 min |
| May 14, 6:10 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 65 min |
| May 14, 7:37 PM EDT | Special Weather Statement | RNK | Buckingham | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.